Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Took antibiotic for UTI. Period started and noticed pink spot while wiping. What could it be?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 661 Questions
Question
pink when i wipehi Dr,I am 31 female. I had uti last week and took antibiotics which cleared it. Today I started my period which was an unusual very dark brown and then red. I put a tampon in and urinated a normal color urine but when i wiped there was light pink on the toilet paper. would that be normal eventhough a tampon was inside and my flow is still light?
Posted Sun, 14 Apr 2013 in Menstruation and Miscarriage
 
 
Answered by Dr. Muhammad Ishfaq Habib 14 minutes later
Hi
Thanks for the query

The menstruation at its start is heavy and dark brown as there is shedding of endometrium tissue initially and latter there is only blood flow.

The pink color on the toilet paper might be due to you menstruation as it is not clear the tampon have got some stains while putting or toilet paper may have got it. however the ambiguity can be cleared after the menstrual cycle stops. then you can observe your urine color as in my opinion it is your menstruation and not UTI.

If you still have some query, feel free to ask

Thanks
Regards
Above answer was peer-reviewed by
 
Follow-up: Took antibiotic for UTI. Period started and noticed pink spot while wiping. What could it be? 13 minutes later
thank you for your reply. what do you mean by it could be from my menstruation as it is not clear? also this morning there was quite abit of dark brown blood on the toilet after i urinated. is that the shedding that you mean? another question: sometimes i notice that my urine is clear with a tinge of orange in it,what does that indicate?
 
 
Answered by Dr. Muhammad Ishfaq Habib 11 minutes later
Thanks for your reply

As you are going through your menstrual cycles these days during which you are already excreting blood. so due to close route of urination it do assumes color from menstrual blood. so with naked eye you cannot clarify whether it is UTI or acquired from menstruation however after your period ends. then you can comment on urine color as then there is no other source left for bleed.

The color of urine changes with different conditions, as like with excessive fluid intake you will have clear transparent urine, with low fluid intake or in dehydrated conditions there is concentrated urine with dark yellow color. certain drugs also are excreted in urine which changes its color.

The hematuria ( blood in urine) when visible to naked eye is called gross hematuria and it occurs only in conditions like nephritic syndrome or trauma or any renal surgery, The type of hematuria present in UTI is microscopic hematuria which means the Red Blood Cells are seen only under microscope and rarely visible to naked eye.

If you still have some query, feel free to ask

Thanks
Regards
Above answer was peer-reviewed by
 
Follow-up: Took antibiotic for UTI. Period started and noticed pink spot while wiping. What could it be? 3 days later
hi its me again. I went to see the dr today to get a urine test and he found blood in the urine and said it was because im on my period. There is no sign of protein or anything else in the urine test. can blood be detected even with a tampon? what are my chances of having bladder or kidney cancer?
 
 
Answered by Dr. Muhammad Ishfaq Habib 1 hour later
Hi
Welcome again

As i told you, you should perform the urine R/E test after your periods ends so, will get clear report however you have done it now so there are chances of Red cell to be present even in Tampon.

i don't know why you are much anxious about having cancer, The cancer is having totally different symptoms like weight loss, massive bleeding, body-pains, anemia, anorexia and certain other features,

Don't panic of such small problems. There almost no chances of getting cancer for you, just enjoy your healthy life

If you still have some query, feel free to ask. It will be my pleasure answer your every query

Thanks
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor